Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 28, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jun 28, 2021, 9:03 AM EDT for Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 9:03 AM EDT (13:03 UTC)
Expired
Jun 28, 2021, 9:45 AM EDT
In force
42 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 2 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1620 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WWUS82 KMFL 281303
SPSMFL

Special Weather Statement
National Weather Service Miami FL
903 AM EDT Mon Jun 28 2021
 
FLZ073-074-173-281345-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
903 AM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
945 AM EDT...

* At 903 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Goulds, or near Black Point,
  moving northwest at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Coral Gables, Black Point, The Redland, Kendall, Pinecrest,
  Homestead Base, Naranja, Richmond West, Richmond Heights, Country
  Walk, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami, Goulds,
  The Hammocks, West Perrine, Princeton, West Kendall and
  Intersection Krome And Kendall Drive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2563 8026 2547 8034 2554 8064 2573 8050
TIME...MOT...LOC 1303Z 120DEG 14KT 2558 8037 

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:30 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 28, 7:30 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
730 AM EDT Mon Jun 28 2021

.AVIATION(12Z TAFS)...
Easterly winds continue to prevail. Showers with an isolated
thunderstorm this morning over the Atlantic moving over east coast
terminals. Storms will progress over the interior and Gulf coast
this afternoon and evening. Brief periods of low vis and cigs will
be possible if a shower or storm move directly over the terminals.
Timing of restrictions once confidence increases will be handled
with amendments. Showers for the east coast again towards end of
the period.

&&

.PREV DISCUSSION... (Issued 233 AM EDT Mon Jun 28 2021)

DISCUSSION...

Short term (Today through Tuesday):

Latest upper level analysis shows strong ridge of high pressure
from low to mid levels off the mid Atlantic. On the southern
periphery, weak mid/upper level low currently approaching GA/NE
Florida with inverted trough of low pressure dislodged below it to
the east through the low levels and its sfc reflection around
30N/98W. This is the system NHC is currently monitoring. A trough
of low pressure extends south of these features through the low
levels across the Bahamas with tropical wave in the Caribbean
moving west from eastern Cuba south at this time.

Ahead of weak trough of low pressure across the Bahamas, total
blended precipitable water satellite product and water vapor imagery
show drier layer/airmass with its leading edge across NE portions of
our forecast area (Lake Okee/Palm Beach). The weak trough or low
pressure to the east is forecast to move across the region today but
while it does so, activity will remain somewhat suppressed in terms
of intensity ahead of it today across eastern and northeast portions
of forecast area due to aforementioned drier layer aloft and
subsidence ahead of the trough. Activity across east coast should be
scattered at most today particularly in the morning but again
somewhat suppressed. Some of it could linger into the afternoon. By
tonight and tomorrow, the trough will be to our west which in
combination with tropical wave to the south passing our longitude
should result in deep layer moisture increasing late today through
tomorrow. Bottom line, chances of rain will start to increase today
with conditions becoming wetter by tomorrow. Best chances overnight
and morning will be along east coast and afternoon/evening interior
and west as mean flow remains east southeast. Thermodynamic and
kinematic fields remain unimpressive with low/mid level lapse rates
oscillating around 6 deg C/Km. A couple of strong storms cannot be
ruled out but best chances of that would be interior west.
Occasional to frequent lightning strikes, gusty winds, and brief
periods of heavy rain are the main concerns.

Given wetter pattern gradually returning over next two days, max
temps will be slightly below normal with overnight lows around or
may be slightly above normal.

Long term (Wednesday through Sunday):

Models depict Wednesday as the wettest day of the persisting wet
pattern for much of the long term. Deep layer ridging dominates the
west Atlantic to start the long term, with a sfc ridge just north of
SoFlo. This will continue to support deep moisture advection from
the Atlantic and the Caribbean with steady moderate easterly flow
through most of the forecast period. Moisture remains abundant on
Wednesday with model PWATs near 2 inches and POPs in the 70-80
percent range. Thus, numerous showers and thunderstorms are still
anticipated, especially during the afternoon hours. Primary threats
will be gusty winds, lightning, and potential for localized flooding
with the heaviest downpours. Very similar weather scenario expected
on Thursday with numerous showers in the afternoon.

Under the overall synoptic scenario, the east coast sea breeze
should dominate, which will keep the best chances for deep
convection over the western half of SoFlo. Outflow boundaries may
also become focal points for localized convection.

For the weekend, an upper level high is depicted by models over much
of the SE CONUS, and gradually sliding southward into the peninsula.
This may allow for slightly drier air to begin filtering into SoFlo,
and reduce POPs into the 40-50 percent category through Sunday. The
high will push the aforementioned dominant ridge further ENE, which
veers winds over SoFlo to a more southerly flow. Thus, highest POPs
should reside over the northern half of the CWA each afternoon.

Models are also hinting at the potential to have a shortwave trough
approach the area from the SE by the end of the long term. But it is
too early to determine if this feature will have any significant
impacts in the long range forecast. So for now, the progress of this
feature will continue to be closely monitored in upcoming guidance.

In terms of temperatures, and despite the early active weather
pattern, afternoon highs are expected to remain on the warm side.
Max values are expected to be in the mid to upper 80s Wed and Thu,
then warm up into the low 90s for the weekend as the drier air mass
reaches the area.

MARINE... East to southeast winds much of the week around 10-15
kts at times and mostly in the 5-10 kts range well inside bays and
intracoastals. However, showers and storms remain in the forecast
through much of the period at times for all of the South Florida
waters with lightning, gusty winds, heavy rainfall, and elevated
seas being the primary hazards around storms.

BEACHES...
The risk of rip currents will be decreasing during the week as
winds gradually subside and turn more from the SE along the
Atlantic beaches. That said, the risk is likely to remain at least
moderate today and tomorrow and linger through mid week for Palm
Beach beaches as a wind swell comes down the coast associated with
the ENE fetch from the high pressure ridge to the north of the
past few days. Rip Current risk will continue to decrease towards
the latter part of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  88  77  87 /  40  80  60  80
West Kendall     77  89  77  88 /  40  80  60  80
Opa-Locka        77  89  77  88 /  40  80  50  80
Homestead        77  87  76  87 /  50  80  60  80
Fort Lauderdale  78  87  77  87 /  40  80  50  80
N Ft Lauderdale  77  87  77  87 /  40  80  50  80
Pembroke Pines   76  87  75  87 /  40  80  50  80
West Palm Beach  77  88  76  87 /  30  80  50  80
Boca Raton       78  88  77  87 /  40  80  50  80
Naples           75  89  75  87 /  50  80  60  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Tuesday and Marine...PS
Tuesday Night through Sunday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 28, 2:56 AM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
256 AM EDT Mon Jun 28 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
256 AM EDT Mon Jun 28 2021

...Moderate Risk of Rip Currents Along Atlantic Beaches...
...Scattered to Locally Numerous Thunderstorms Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches of South Florida.

Thunderstorms: Scattered to locally numerous thunderstorms are
likely today primarily across interior and southwest coast this
afternoon and evening with isolated to scattered thunderstorms also
possible along east coast primarily during the morning and
overnight hours. Main concerns are occasional to frequent light
strikes, gusty winds, and locally heavy rainfall particularly with
interior and west coast storms in the afternoon and evening.

Flooding: Some minor street flooding is possible with heaviest
storms along west coast this afternoon or early evening.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Rip Current risk will remain elevated through mid week across
portions of the Atlantic coast before subsiding further by latter
part of the week.

Rain Chances will be above normal for much of this week with
occasional lightning strikes, gusty winds and localized flooding
possible. The chances of thunderstorms remain elevated at this time
for the upcoming holiday weekend.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.

PS

In the hours before

Special weather statement, Jun 28, 9:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
903 AM EDT Mon Jun 28 2021

FLZ073-074-173-281345-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
903 AM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
945 AM EDT...

* At 903 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Goulds, or near Black Point,
  moving northwest at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Coral Gables, Black Point, The Redland, Kendall, Pinecrest,
  Homestead Base, Naranja, Richmond West, Richmond Heights, Country
  Walk, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami, Goulds,
  The Hammocks, West Perrine, Princeton, West Kendall and
  Intersection Krome And Kendall Drive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2563 8026 2547 8034 2554 8064 2573 8050
TIME...MOT...LOC 1303Z 120DEG 14KT 2558 8037

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:12 AM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 28, 9:14 AM EDTSpecial Marine WarningMFL31 min
Jun 28, 9:47 AM EDTSpecial Weather StatementMFLMiami-Dade43 min
Jun 28, 9:54 AM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 28, 10:27 AM EDTFlash Flood WarningMFLMiami-Dade3 hr
Jun 28, 10:55 AM EDTSpecial Marine WarningMFL65 min
Jun 28, 11:00 AM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jun 28, 11:59 AM EDTSpecial Weather StatementMFLBroward46 min
Jun 28, 12:10 PM EDTSpecial Marine WarningMFL65 min
Jun 28, 12:41 PM EDTSpecial Weather StatementMFLCollier49 min
Jun 28, 1:25 PM EDTSpecial Weather StatementMFLCollier50 min
Jun 28, 1:47 PM EDTSpecial Weather StatementMFLCollier43 min
Jun 28, 1:50 PM EDTSpecial Marine WarningMFL55 min
Jun 28, 2:21 PM EDTSpecial Marine WarningMFL39 min
Jun 28, 3:05 PM EDTSpecial Weather StatementMFLBroward25 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.